Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online
Ask a Dentist   »  

Cause for pustulosis psoriasis? Could it happen due to teeth infection? Cure?

Apr 2013
User rating for this question
Answered by

General Surgeon
Practicing since : 2009
Answered : 5580 Questions
Hi. I was wondering why we get pustulosis psoriasis? Could it happen if my teeth have an infection? Is there any cure?
Posted Thu, 11 Jul 2013 in Dental Health
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX Thank you for your query.

this is really very rare and I wonder where did you hear of it.
I ve seen only few such cases in hospital and this is very serious dermatologic disease usually found in older people with standard psoriasis.
As any other psoriasis, this is caused by genetic and environmental factors. It is considered that there is autoimmune reaction in our body which cause antibodies production that attack our skin cells. After this there is skin damage and inflammation which cause pus filled lesions. it is considered that there are some triggers that provoke activation of those antibodies such as infections(including tooth),some drugs, radiation and some more. It means that tooth infection won't cause pustular psoriasis, but it can trigger it in people who already have psoriasis.
it is hardly treated but there are various medicines for it. Sometimes it can be fatal unfortunately,but most cases are under control by steroids and antiinflammatory drugs. Wish you good health. If you have any questions I ll be glad to help.
Above answer was peer-reviewed by
Follow-up: Cause for pustulosis psoriasis? Could it happen due to teeth infection? Cure? 22 hours later
Thank you for answering! Are there any tests that I can have done to see if there is a problem? How would I know if it is an autoimmune problem?
Thank you for your time!

By the way, I was diagnosed with it by a dermatologist who did a skin sample. One more thing, can the psoriasis be inside my body too? I feel like it is in my throat too. The first time I had it, they found a small 'thing' in my breast after a mammogram, and when they went to sample it, it popped and was gone. Thats why I asked. Also, the first go around with this, I felt like I needed to have a period and my body was 'dirty' and my Dr gave me prempro and it caused me to have 3 periods and after each period my psoriasis got better and by the 3 period the psoriasis was gone, until a couple months ago. This time I feel as though my lymph nodes are 'dirty'. I have one more tooth to fix and then I'm done and I hope this fixes it.
Thanks for your time. :)
Answered by Dr. Ivan R. Rommstein 37 hours later
Hi. Thank you for writing back.

It is usually diagnosed depending to clinical picture( plaques and pustules on skin) and it can be localized(palmoplantar) or generalized.Sometimes skin biopsy is necessary but it cant show is it standard psoriasis or pustular. Affinity to autoimmune disease can be verified by some specific blood tests: globulines (Igg) in blood, ANA(antinuclear antibodies),marker HLA-B27 which is usually elevated in psoriasis.
Also, there would be elevated WBC(especially leukocytosis), CRP and other inflammatory markers if there is pustular psoriasis.
Yes, it can involve mucuous membranes( usually tongue, conjuctive, oral cavity and throat, vaginal wall), but this is rare and seen in severe generilized psoriasis. Esophagus,stomach and bowels are not afected as well as other organs and there is no reported cases of psoriatic lesions in breast,subcutaneous tissue or similar. This could have been small cyst, fibroid or abscess.
Your throat is more probably respiratory infection, but do ENT examination because pustules would be clearly seen on physical exam.
Psoriasis is primary skin disease but it has also systemic effects so it can be provoked and aggravated by various factors and also it can cause many conditions including arthritis, hormonal imbalances, fatigue, headache etc.
Also, your hormonal status and estrogen levels has effect on psoriasis so you can feel improvement and worsening depending on cycle. Estrogen is considered to be helpful against psoriasis.
So, it is hard to evaluate what exactly trigger psoriatic lesions, but what you can do is to avoid stress, infections, cold weather, some drugs, have moderate sun exposure, use mild,neutral skin creams.
There can be long asymptomatic period ,,this is hard to predict. ALso, there are various medicines but it is better to avoid them if it isnt necessary.
Tooth fixing will definitely be helpful so I am sure you will feel better soon.

Above answer was peer-reviewed by
Follow-up: Cause for pustulosis psoriasis? Could it happen due to teeth infection? Cure? 12 hours later
I figured out what my body needed last time to make them go away, I have faith I can figure it out again. Thank you for your time and information! Namaste and peace, XXXXXXX

Sorry, one more question. I would like to take a phytoestrogen rather than manufactured, would that be advisable. Of course I will see a naturopath to get it.
Thank you!
Answered by Dr. Ivan R. Rommstein 33 hours later
Yes, it is always good to know things that provoke and those that relief signs of disease. Just need to be patient and disciplined and I am sure that psoriasis will be under control.
It is advisbale to take phytoestrogen of course,it cant be harmful and it may also relief other perimenopausal symptoms. Just find some proffesional naturopath to avoid fake products. You can always stop it or switch to manufactured HRT if it will be necessary so just dont worry.
WIsh you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor